MAUDE Adverse Event Report: MEDTRONIC, INC.; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC, INC.; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97754
Medical Device Problem Codes Failure to Interrogate (1332); Device Displays Incorrect Message (2591); Charging Problem (2892); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Pain (1994); Therapeutic Response, Decreased (2271)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a manufacturing representative regarding a patient with an implantable neurostimulator for non-malignant pain, post lumbar laminectomy syndrome.It was reported that the desktop charger had a broken connector pin and the manufacturing representative would not inspect the recharger for damage.The recharger was unable to charge normally.No patient injury was reported.No further complications were reported or anticipated.Additional information: it was reported that a patient can't charge her ins because all she gets is the reposition antenna screen on the recharger.Patient stated that she had called her manufacturing representative (rep), about the reposition antenna issue.Patient stated that her connector pin had broken previously and the rep had called patient services for her and she was sent a replacement desk top charger (dtc) that she received friday ((b)(6) 2017) and patient said she told the rep that she received the replacement dtc, but the replacement didn't resolve the issue of the 'reposition antenna screen' she was seeing.Patient said that the rep told her to call to get a new recharger and told her that he would meet up with her this thursday at the doctor's office on (b)(6) 2017 but didn't see the rep, because he had left early so she had most recently seen him on (b)(6) 2017.Last time the patient had stimulation was on (b)(6) 2017.The patient also stated it had been about (b)(6), almost a month now since she was last able to successfully charge her ins.The patient is not able to communicate with another external devices.The patient is in pain.The patient was redirected to follow up with healthcare professional (hcp) to address likely overdischarge.It was also reviewed with the patient that once the ins was jump started the recharger should work to charge the ins, but if this didn't resolve issue for patient to call back and repairs can replace recharger.Patient stated that she had just spoken to rep and he said he would see patient this thursday, but patient said she was going to call her doctor right now to set up an official appointment.No further complications were reported.No additional patient symptoms were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional supplementals required unless additional information received indicates reportable event.[refer to manufacturer report #3004209178-2017-22043 for details pertaining to the reportable related event.].

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6880240
Report Number2182208-2017-01454
Device Sequence Number16331444
Product Code LGW
UDI-Device Identifier00643169109469
UDI-Public00643169109469
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97754
Device Catalogue Number97754
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR